What to do if you receive rash and fever while taking BACTRIM?
My fiance has been taking bactrim for almost ten days now and is just now developing a rash on her body and has chills/fever. Should she stop taking it now, and go to the emergency room?
contact her MD
I’d contact your dr in case she’s having an allergic reaction.
Rashes and fever are a side effects of Bactrim which is a “sulfa” antibiotic. I would take her to the ER or MD’s office as soon as possible.Hope your not in the “blizzard zone”,I wouldn’t venture out on a night like this! Have her drink plenty of water and fluids,and don’t take any more Bactrim,until the MD can see her. Take care. SW RNP
Bactrim is usually prescribed for UTI’s (urinary tract infections). Even though a rash can be a side effect from the med., it also can appear with a viral infection too. Does she have any other flu like symptoms? If not, I would discontinue the med (she’s already been on for 10 days) & contact her MD ASAP. Is her fever 103 or higher (this could indicate a bacterial infection or worse, a systemic infection from the initial bladder infection). Be on the safe side and call her MD. Have her take Motrin to lower the fever (that’s what the ER would give her) and make sure she is drinking adequate fluids. Good luck!